| Catalog Number |
RBYPOD10 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the esophageal varices using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil into the lantern, the physician experienced resistance and subsequently kinked the pusher assembly of the pod coil.Consequently, the pod coil unintentionally detached within the microcatheter.Therefore, the lantern containing the detached pod pc was removed and the coil was flushed out of the microcatheter.The procedure was completed using additional penumbra coils and the same lantern.There was no report of an adverse effect to the patient.